Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 334, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 9, 1997, 8:14 AM CDT for Ouachita Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 1997, 8:14 AM CDT (13:14 UTC)
- Expired
- Sep 9, 1997, 9:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1930 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 091315 RRA SVRSHV LAC073-091415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 814 AM CDT TUE SEP 9 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 AM CDT FOR THE FOLLOWING AREA... IN NORTHEAST LOUISIANA ...OUACHITA PARISH AT 815 AM CDT THE SHREVEPORT DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES WEST OF MONORE. IT IS MOVING TOWARDS THE SOUTHEAST AT 30 MPH. THIS MOVEMENT WILL TAKE THIS THUNDERSTORM BETWEEN MONROE AND CADEVILLE. WINDS IN EXCESS OF 60 MPH AND POSSIBLE HAIL CAN BE EXPECTED WITH THIS THUNDERSTORM. PEOPLE OUTSIDE SHOULD MOVE TOJ A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 2:38 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Sep 9, 2:38 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 235 AM CDT TUE SEP 9 1997 FIRST SHORT WAVE IN THE INCREASING NORTHWEST FLOW...IS PRODUCING ISOLATED STORMS OVER SOUTHWEST AR...SECOND AND STRONGER SHORT WAVE WILL PUSH COLD FRONT CURRENTLY IN NORTHWEST KANSAS INTO THE CWA TODAY AND SHOULD BE EXITING THE SOUTHERN PORTIONS OF CWA BY 10/12Z. COLD FRONT SHOULD EXTEND FROM SOUTHERN AR TO JUST NORTH OF SHV TO SOUTH OF ACT AT 10/00Z...ETA HINDS AT HOLDING THE FRONT UP SOME OVER NORTH LA AND EXTREME EAST TX THIS EVENING. WITH L.I.`S -7 TO -8 AND CAPES OF 3000 J/KM AND SOME VEERING WITH LOW LEVEL FLOW OUT OF THE SOUTHWEST. COULD SEE A COUPLE OF SEVERE STORMS PER SELS OUTLOOK...BUT WITH ONLY 20% CHANCE WILL NOT MENTION IN FORECAST AT THIS TIME. MOS APPEARS A TAD HIGH IN ALL BUT EAST TX TODAY...MINS LOOK OK...HIGHS ON WED MOS APPEAR TO HIGH AND AVN TO LOW...SO WILL COMPROMISE. SHV 94/67/88 220 MLU 93/67/87 220 IV
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.